Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 143, NWS Morristown, TN

June 12, 2008Blount County, Sevier County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 12, 2008, 3:08 PM EDT for Blount County, Sevier County, Tennessee. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 2008, 3:08 PM EDT (19:08 UTC)
Expired
Jun 12, 2008, 4:00 PM EDT
In force
52 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon

Counties Blount County, TN, Sevier County, TN

The radar

The Knoxville radar (KMRX), 56 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.1 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 396 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
396 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
1041 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 11:10 AM EDT, 3 hours 58 minutes earlier.

Area forecast discussion, Jun 12, 11:10 AM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1110 AM EDT THU JUN 12 2008

.DISCUSSION...MOIST...WEAK TO MODERATELY UNSTABLE AIR MASS REMAINS
IN PLACE ACROSS THE SOUTHERN APPALACHIAN REGION TODAY.  THIS WILL
AGAIN ALLOW ISOLATED TO SCATTERED THUNDERSTORMS TO DEVELOP THIS
AFTERNOON.  EXPECT TO SEE INITIAL DEVELOPMENT ALONG THE EAST TN
MOUNTAINS WITH STORMS MOVING INTO THE TN VALLEY DURING THE LATE
AFTERNOON AND EVENING HOURS.  ALL LOOKS GOOD IN THE CURRENT
FORECAST...WILL UPDATE ZONE PACKAGE TO REMOVE MORNING WORDING.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN  92  69  89  69  87 /  30  20  30  30  50
KNOXVILLE AIRPORT, TN    91  68  90  67  85 /  30  20  20  30  50
OAK RIDGE, TN            91  68  90  68  84 /  30  20  20  40  50
TRI CITIES AIRPORT, TN   89  65  89  63  84 /  30  20  20  30  50

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

MJB
Hazardous weather outlook, Jun 12, 4:52 AM EDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
452 AM EDT THU JUN 12 2008

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-130900-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
452 AM EDT THU JUN 12 2008 /352 AM CDT THU JUN 12 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
TODAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. SOME
STORMS COULD BECOME SEVERE...PRODUCING DAMAGING WINDS...LARGE
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY
THROUGH SATURDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS.
SOME STORMS COULD BECOME SEVERE EACH DAY...WITH THE HIGHEST CHANCES
EXPECTED ON SATURDAY. STORMS WILL BE CAPABLE OF PRODUCING DAMAGING
WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND
LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON SATURDAY. THE ISOLATED NATURE
OF THE POSSIBLE SEVERE WEATHER TODAY AND FRIDAY LIMITS THE NEED
FOR SPOTTERS ON THOSE DAYS.

GH

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 2:56 PM EDTAreal Flood AdvisoryMRXCocke, Sevier113 min
Jun 12, 3:51 PM EDTSevere Thunderstorm WarningMRXBlount, Knox, Sevier39 min
Jun 12, 4:18 PM EDTSevere Thunderstorm WarningMRXKnox42 min
Jun 12, 4:42 PM EDTAreal Flood AdvisoryMRXKnox2 hr
Jun 12, 4:15 PM EDTAreal Flood AdvisoryMRXWashington85 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.